Alert archive / Wyoming / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Cheyenne, WY

September 12, 2013Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood watch at Sep 12, 2013, 11:07 AM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Sep 12, 2013, 12:00 PM MDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2013, 11:07 AM MDT (17:07 UTC)
In effect from
Sep 12, 2013, 12:00 PM MDT
Expired
Sep 13, 2013, 12:00 PM MDT
In force
24 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WGUS65 KCYS 121707
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 AM MDT THU SEP 12 2013

...ADDITIONAL HEAVY RAIN TO FALL ON THE ALREADY SATURATED
GROUND...

.MUCH OF THE SOUTHEAST WYOMING MOUNTAINS AND ADJACENT EASTERN
FOOTHILLS HAVE RECEIVED UPWARDS OF 2 TO 4 INCHES OF RAIN SINCE
TUESDAY. ADDITIONAL MODERATE RAINFALL WILL FALL THIS AFTERNOON
AND THIS EVENING ON THE ALREADY SATURATED GROUND SURFACE. MUCH OF
THIS ADDITIONAL RAINFALL WILL BECOME RUN-OFF AS THE GROUND IS
UNABLE TO ABSORB THE ADDITIONAL MOISTURE. MUDSLIDES WILL BE
POSSIBLE AS WELL...ESPECIALLY NEAR THE SQUIRREL CREEK BURN SCAR
OF 2012 NEAR WOODS LANDING. ADDITIONAL MOISTURE IS EXPECTED TO
FALL INTO FRIDAY AS WELL.

WYZ114-130600-
/O.NEW.KCYS.FF.A.0002.130912T1800Z-130913T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
1107 AM MDT THU SEP 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WYOMING... 
  INCLUDING THE FOLLOWING AREA...SNOWY RANGE. 

* UNTIL MIDNIGHT

* MODERATE RAIN WILL FALL ACROSS THE SNOWY RANGE THROUGH THE REST
  OF THE DAY. UPWARDS OF ONE INCH OF ADDITIONAL RAIN WILL BE
  POSSIBLE.

* EXCESSIVE RAINFALL COULD RESULT IN RAPID RUNOFF...WHICH MAY
  CAUSE FLOODING OF CREEKS AND STREAMS. MUD AND ROCK SLIDES WILL
  ALSO BE POSSIBLE OVER THE SNOWY RANGE ESPECIALLY OVER THE
  SQUIRREL CREEK FIRE SCAR NEAR WOODS LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WYZ116-117-130600-
/O.NEW.KCYS.FF.A.0002.130912T1800Z-130913T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
1107 AM MDT THU SEP 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WYOMING... 
  INCLUDING THE FOLLOWING AREAS...SOUTH LARAMIE RANGE AND SOUTH 
  LARAMIE RANGE FOOTHILLS. 

* THROUGH THIS EVENING

* MODERATE OR HEAVY RAIN WILL FALL ACROSS THE SNOWY RANGE THROUGH
  THE REST OF THE DAY. AN ADDITIONAL ONE TO TWO INCHES WILL CREATE
  THE POTENTIAL FOR FLASH FLOODING AND MUDSLIDES.

* EXCESSIVE RAINFALL COULD RESULT IN RAPID RUNOFF...WHICH MAY
  CAUSE FLOODING OF CREEKS AND STREAMS. MUD AND ROCK SLIDES WILL
  ALSO BE POSSIBLE ACROSS THE SOUTHERN LARAMIE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HAHN
2 follow-up statements
646 
WGUS65 KCYS 130545
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1145 PM MDT THU SEP 12 2013

...ADDITIONAL HEAVY RAIN TO FALL ON THE ALREADY SATURATED
GROUND...

.MUCH OF THE SOUTHEAST WYOMING MOUNTAINS AND ADJACENT EASTERN
FOOTHILLS HAVE RECEIVED UPWARDS OF 3 TO 5 INCHES OF RAIN SINCE
TUESDAY. ADDITIONAL MODERATE TO HEAVY RAIN WILL FALL THROUGH
FRIDAY MORNING ON THE SATURATED GROUND WHICH WILL RESULT IN RUN
OFF PROBLEMS. MUDSLIDES WILL BE POSSIBLE AS WELL...ESPECIALLY NEAR
THE SQUIRREL CREEK BURN SCAR OF 2012 NEAR WOODS LANDING.
THE RAIN IS EXPECTED TO TAPER OFF BY FRIDAY AFTERNOON.

WYZ115-131800-
/O.EXB.KCYS.FF.A.0002.000000T0000Z-130913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1145 PM MDT THU SEP 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST WYOMING... 
  INCLUDING THE FOLLOWING AREA...LARAMIE VALLEY. 

* THROUGH FRIDAY MORNING.

* MODERATE OR HEAVY RAIN WILL FALL ACROSS SOUTHERN PORTIONS OF
  ALBANY COUNTY THROUGH FRIDAY MORNING. AN ADDITIONAL ONE TO TWO
  INCHES WILL CREATE THE POTENTIAL FOR FLASH FLOODING AND
  MUDSLIDES.

* EXCESSIVE RAINFALL COULD RESULT IN RAPID RUNOFF...WHICH MAY
  CAUSE FLOODING OF CREEKS AND STREAMS. MUD AND ROCK SLIDES WILL
  ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WYZ114-116-117-131800-
/O.EXT.KCYS.FF.A.0002.000000T0000Z-130913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SNOWY RANGE-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1145 PM MDT THU SEP 12 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WYOMING... 
  SNOWY RANGE. IN SOUTHEAST WYOMING...SOUTH LARAMIE RANGE AND 
  SOUTH LARAMIE RANGE FOOTHILLS. 

* THROUGH FRIDAY MORNING.

* MODERATE OR HEAVY RAIN WILL FALL ACROSS THE SNOWY RANGE AND
  SOUTHERN LARAMIE RANGE THROUGH FRIDAY MORNING. AN ADDITIONAL
  ONE TO TWO INCHES WILL CREATE THE POTENTIAL FOR FLASH FLOODING
  AND MUDSLIDES.

* EXCESSIVE RAINFALL COULD RESULT IN RAPID RUNOFF...WHICH MAY
  CAUSE FLOODING OF CREEKS AND STREAMS. MUD AND ROCK SLIDES WILL
  ALSO BE POSSIBLE ACROSS THE SOUTHERN LARAMIE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FINCH
879 
WGUS65 KCYS 131733
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1133 AM MDT FRI SEP 13 2013


WYZ114>117-131845-
/O.EXP.KCYS.FF.A.0002.000000T0000Z-130913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
1133 AM MDT FRI SEP 13 2013

...FLASH FLOOD WATCH WILL EXPIRE AT NOON MDT TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING WILL EXPIRE AT NOON MDT TODAY. 

THE MODERATE TO HEAVY RAINFALL HAS LIFTED NORTH LATE THIS MORNING
AND WILL CONTINUE INTO EARLY THIS AFTERNOON. HOWEVER...AFTERNOON
SHOWERS AND THUNDERSTORMS WILL DEVELOP BY 3 PM...RESULTING IN
ANOTHER CHANCE FOR LOCALLY HEAVY RAINFALL LATER TODAY.

$$

TT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 5:42 AM MDT, 5 hours 25 minutes earlier.

Area forecast discussion, Sep 12, 5:42 AM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
542 AM MDT THU SEP 12 2013

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 530 AM MDT THU SEP 12 2013

TOUGH FORECAST FOR TODAY DUE TO THE POSSIBILITY OF MODERATE RAINFALL
AND LOCALIZED FLOODING WITHIN THE LARAMIE RANGE AND VICINITY. A DEEP
MOIST AIRMASS WILL REMAIN IN PLACE TODAY ACROSS MUCH OF SOUTHEAST
WYOMING PER NAM FORECAST SOUNDINGS...WITH MODELS AGREEING WITH
CURRENT WATER VAPOR LOOP SHOWING DIFFLUENT FLOW ALOFT AHEAD OF AN
APPROACHING JETLET. THE NEXT PIECE OF ENERGY WILL NOT AFFECT THE
FORECAST AREA UNTIL THIS EVENING...WHICH WILL LEAVE THE MAIN FORCING
MECHANISM TO BE ESE UPSLOPE FLOW AND DIFFLUENT FLOW ALOFT THROUGH
THE DAY. SOME WEAK INSTABILITY WILL DEVELOP THIS AFTERNOON AS WELL
MAINLY ALONG AND WEST OF THE LARAMIE RANGE. THEREFORE...EXPECTING
WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS TO OCCUR TODAY
MAINLY WEST OF A LINE FROM DOUGLAS TO SIDNEY...WITH LESS COVERAGE
EXPECTED FURTHER EAST. SOME OF THIS ACTIVITY WILL PRODUCE MODERATE
TO BRIEF HEAVY RAINFALL ESPECIALLY ALONG THE LARAMIE RANGE AND
NEARBY FOOTHILLS. HOWEVER...EVEN WITH HIGHER RAINFALL RATES...THINK
STORMS WILL BE FAIRLY QUICK MOVERS AS HAS BEEN THE TREND OVERNIGHT.
THERE DOES REMAIN THE POSSIBILITY OF TRAINING CELLS WITHIN STRONG
UPSLOPE REGIME...BUT WITH ONLY WEAK MID AND UPPER LEVEL FORCING AND
LLVL INSTABILITY...AM CONCERNED THIS ACTIVITY WILL NOT PRODUCE
HEAVY ENOUGH RAINFALL RATES TO WARRANT A FLASH FLOOD WATCH AT THIS
TIME. COULD BE MARGINAL AREAL FLOODING CONCERNS WITH PERSISTENT
MODERATE RAINFALL THO WITHIN THE DEEPER LLVL MOISTURE PLUME...AGAIN
MAINLY ALONG THE LARAMIE RANGE...NEARBY FOOTHILLS AND IMPINGING ON
THE CITY OF CHEYENNE AS WELL THROUGH THIS AFTERNOON. WILL ALSO HAVE
TO WATCH STORM MOVEMENT OVER RECENT BURN SCARS AS WELL. FOR THIS
MORNING...AREAS OF FOG WILL PERSIST THROUGH MID MORNING IN THE
STRONG UPSLOPE FLOW. VISIBILITIES WILL BE REDUCED TO ONE QUARTER
MILE AT TIMES...ALTHOUGH RAIN SHOWERS MOVING THROUGH THIS AREA WILL
IMPROVE VISIBILITIES TO ONE MILE OR GREATER THROUGH THE MORNING.

THE STRONGER SHORTWAVE WILL MOVE UP FROM COLORADO AND OVER THE
FORECAST AREA TONIGHT AND TOMORROW MORNING. FLOW ALOFT WILL REMAIN
STRONGLY DIFFLUENT THROUGH THIS TIME FRAME...WITH SOUTHEASTERLY
UPSLOPE SFC FLOW REMAINING IN PLACE. THINK MORE VIGOROUS SHOWERS
WILL OCCUR TONIGHT AND TOMORROW IN THIS PATTERN AND SO FLOODING
CONCERNS MAY INCREASE DEPENDING ON HOW MUCH RAINFALL THE AREA
RECEIVES TODAY. AREAS OF FOG WILL REDEVELOP IN THE UPSLOPE REGIME
TOMORROW MORNING AS WELL. A SLIGHTLY MORE UNSTABLE ENVIRONMENT LOOKS
TO OCCUR IN THE AFTERNOON AS WELL WITH PASSAGE OF THE UPPER
WAVE...SO DEEPER CONVECTION WITH OVERALL HIGHER RAIN RATES ARE
POSSIBLE. THE VIGOROUS SHORTWAVE WILL LIFT OFF TO THE NORTHEAST
FRIDAY EVENING AND NIGHT...AND WILL SEE A STARK DECREASE IN SHOWER
ACTIVITY FROM WEST TO EAST.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 430 AM MDT THU SEP 12 2013

00Z MEDIUM RANGE MODELS SHOW THE WESTERN CONUS REX BLOCK BREAKING
DOWN LATE IN THE WEEKEND AS A UPPER TROUGH MOVES INTO THE PACIFIC
NORTHWEST. THE REMNANT UPPER LOW THAT HAS PLAGUED OUR AREA WITH
HEAVY RAIN WILL SHIFT TO THE NORTHEAST EARLY NEXT WEEK. A DRIER
SOUTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN AS THE
TROUGH DIGS SOUTHEAST TOWARD THE GREAT BASIN. A SURFACE RIDGE
NORTH OF THE DAKOTAS WILL BUILD SOUTHEAST INTO THE UPPER MIDWEST
MONDAY. THIS WILL PUSH A BACKDOOR FRONT INTO THE EASTERN PLAINS
SUNDAY...RESULTING IN COOLER TEMPERATURES AFTER A MODEST WARM UP
SATURDAY. SCATTERED SHOWERS AND TSTORMS WILL REMAIN IN THE
FORECAST THIS WEEKEND AS THE WEAKENING UPPER LOW TRACKS ACROSS
THE AREA...THEN BECOME MORE ISOLATED FAVORING THE MOUNTAINS AND
PANHANDLE EARLY NEXT WEEK. AFTER SUNDAY/S COOL DOWN...TEMPERATURES
REBOUND TO ABOVE SEASONAL NORMALS TUESDAY AND WEDNESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 400 AM MDT THU SEP 12 2013

MOIST UPSLOPE LOW LEVEL FLOW COMBINED WITH A FEW UPPER LEVEL
DISTURBANCES MOVING NORTH ACROSS THE AREA WILL RESULT IN
WIDESPREAD SHOWERS AND ISOLATED TSTORMS TODAY AND TONIGHT...WITH
MVFR TO LIFR CEILINGS AND VISIBILITIES OVER MUCH OF SOUTHEAST
WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. VFR CONDITIONS WILL
PREVAIL FROM EAST CENTRAL WYOMING TO THE NORTHERN PANHANDLE. EAST
TO SOUTHEAST SURFACE WINDS WILL BE BREEZY AT TIMES WITH GUSTS TO
25 KT POSSIBLE.

&&

.FIRE WEATHER...
ISSUED AT 400 AM MDT THU SEP 12 2013

SCATTERED TO NUMEROUS RAIN SHOWERS WILL OCCUR THROUGH THIS
WEEKEND...ALONG WITH BELOW NORMAL TEMPERATURES. THE RAIN COULD BE
HEAVY AT TIMES TODAY AND TOMORROW...MAINLY OVER SOUTHEAST WYOMING
AND SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE. THIS WILL KEEP
FIRE WEATHER CONCERNS MINIMAL THROUGH THE EARLY PART OF THE
WEEKEND. A TREND TOWARD WARMER AND DRIER CONDITIONS WILL THEN
OCCUR BEGINNING EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...JAMSKI
AVIATION...JAMSKI
FIRE WEATHER...RJM
Hazardous weather outlook, Sep 12, 6:09 AM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
609 AM MDT THU SEP 12 2013

WYZ103-106-107-114>118-131215-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
609 AM MDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL PERSIST THROUGH MID MORNING ALONG INTERSTATE 80
BETWEEN CHEYENNE AND LARAMIE. THE FOG IS EXPECTED TO BE DENSE WITH
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY
WITH MODERATE TO LOCALLY HEAVY RAIN POSSIBLE LATE THIS AFTERNOON
THRU TONIGHT. LOCALIZED FLOODING IS POSSIBLE ALONG THE LARAMIE
RANGE...EASTERN LARAMIE RANGE FOOTHILLS...AND IN THE SNOWY RANGE.
AREAS MOST PRONE TO FLOODING WILL BE THE ARAPAHO AND SQUIRREL
CREEK BURN SCARS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE REST OF THE
WEEK AND INTO THE WEEKEND...BRINGING MODERATE TO LOCALLY HEAVY
RAIN AT TIMES WITH ISOLATED AFTERNOON THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-105-108>113-119-
131215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-EAST LARAMIE COUNTY-
609 AM MDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
AGAIN THIS AFTERNOON...WITH THE BEST CHANCE MAINLY SOUTH OF THE
NORTH PLATTE RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE REST OF THE
WEEK AND INTO THE WEEKEND WITH SCATTERED SHOWERS AND ISOLATED
AFTERNOON THUNDERSTORMS EXPECTED ACROSS MUCH OF THE NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Sep 12, 5:13 AM MDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 AM MDT THU SEP 12 2013

WYZ116>118-121400-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
513 AM MDT THU SEP 12 2013

...AREAS OF FOG WILL CONTINUE IN THE SOUTHERN LARAMIE RANGE AND
FOOTHILLS THROUGH MID MORNING...

CURRENT OBSERVATIONS SHOW AREAS OF FOG IN THE SOUTHERN LARAMIE
RANGE AND EASTERN FOOTHILLS...INCLUDING THE INTERSTATE 80 CORRIDOR
FROM THE SUMMIT TO CHEYENNE. VISIBILITIES WILL BE REDUCED TO ONE
QUARTER MILE AT TIMES...ALTHOUGH RAIN SHOWERS MOVING THROUGH THE
AREA WILL IMPROVE VISIBILITIES TO ONE MILE OR GREATER.

MOTORISTS ARE URGED TO USE CAUTION WHILE DRIVING ON INTERSTATE
80 BETWEEN CHEYENNE AND LARAMIE. REDUCE SPEEDS AND BE ALERT FOR
SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES.

RJM
Special weather statement, Sep 12, 7:51 AM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
751 AM MDT THU SEP 12 2013

WYZ116>118-121700-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
751 AM MDT THU SEP 12 2013

...AREAS OF FOG WILL CONTINUE IN THE SOUTHERN LARAMIE RANGE AND
FOOTHILLS THROUGH NOON...

CURRENT OBSERVATIONS SHOW AREAS OF FOG IN THE SOUTHERN LARAMIE
RANGE AND EASTERN FOOTHILLS...INCLUDING THE INTERSTATE 80 CORRIDOR
FROM THE SUMMIT TO CHEYENNE. VISIBILITIES WILL BE REDUCED TO ONE
QUARTER MILE AT TIMES...ALTHOUGH RAIN SHOWERS MOVING THROUGH THE
AREA WILL IMPROVE VISIBILITIES TO ONE MILE OR GREATER.

MOTORISTS ARE URGED TO USE CAUTION WHILE DRIVING ON INTERSTATE
80 BETWEEN CHEYENNE AND LARAMIE. REDUCE SPEEDS AND BE ALERT FOR
SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 6:07 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Sep 12, 5:05 PM MDTFlash Flood WarningCYSAlbany6 hr

Nearby

Flash Flood Watches in Wyoming, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.